MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY122505
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, an unspecified microcatheter (mc) was in place and a galaxy g3 2.5mm x 5cm coil (gly122505, 30757518) was delivered to target site.The coil was filled in the aneurysm and tried to detach, but the coil was unable to detach.The physician inspected indicator light of the detachment box and connect cable, and observed all were under good condition.Doctor pressed the detachment button to detach the coil again, but the coil still failed to detach.Then retracted the coil and switched to a new one to complete the surgery.The microcatheter was not replaced.Additional event information received on 30-jan-2024 indicated that a pre-deployment electrical testing was not performed.The same dcb and cable were used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The coil was not stretched or damaged when removed from the patient.There were no procedural delays due to the event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, an unspecified microcatheter (mc) was in place and a galaxy g3 2.5mm x 5cm coil (gly122505, 30757518) was delivered to target site.The coil was filled in the aneurysm and tried to detach, but the coil was unable to detach.The physician inspected indicator light of the detachment box and connect cable, and observed all were under good condition.Doctor pressed the detachment button to detach the coil again, but the coil still failed to detach.Then retracted the coil and switched to a new one to complete the surgery.The microcatheter was not replaced.Additional event information received on 30-jan-2024 indicated that a pre-deployment electrical testing was not performed.The same dcb and cable were used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The coil was not stretched or damaged when removed from the patient.There were no procedural delays due to the event.A non-sterile galaxy g3 2.5mm x 5cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and no appearance of damages was observed.A microscopical inspection revealed that the embolic coil was still attached to the resistance heating (rh) and it was found in good normal condition.The distal outer sheath had not been softened, indicating that the resistance heating (rh) coil had not been heated and the detachment process was not initiated.The electrical resistance of the galaxy g3 was measured with a multimeter, and no values were obtained.Also, the device was connected to a lab sample detachment control box (dcb) dcb00000500, and the power was turned on.The system ready light was not illuminating.A manufacturing record evaluation was performed for the finished device 30757518 number, and no non-conformances related to the malfunction were identified.The device history records (dhr) for lot number 30757518 were reviewed and no evidence of deficiencies during the manufacturing process was found.No non-conformances were generated during the manufacturing process.The issue reported regarding the detach cycle light not illuminating was confirmed.The device did not present any physical damage (cuts or severe kinks) to the shaft of the device positioning unit (dpu) to cause electrical issues.Another place for electrical issues would be at either connection point ¿ at the proximal connector where the pins are soldered or at the distal connection near to or inside the rh heater, however, all components were inspected, and no anomalies were observed.It is possible that other factors such as device manipulation, may have caused the electrical failure that led to the failure to detach.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% electrical continuity test for finished product prior to pouching and boxing to prevent failure to detach from occurring during the procedure.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ verify that the microcoil delivery system is fully connected and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4) updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 2.5MM X 5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18617561
Report Number3008114965-2024-00165
Device Sequence Number7565790
Product Code KRD
UDI-Device Identifier10886704077411
UDI-Public10886704077411
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberGLY122505
Device Lot Number30757518
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer02/16/2024
03/06/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date03/01/2024
03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; MICROCATHETER (UNSPECIFIED BRAND); UNK DETACHMENT CONTROL BOX
Patient Age61 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceAsian